Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Have had poison ivy. Taking histamines, cortisone shots. Popping in body. What can help further?

i have had poison ivy for the last two weeks. i have been taking anti histamines, i received a cortisone shot, and a round of prednisone . last week, i spent one of my sick days, wiping down the surfaces, with disposable towels, in the house to prevent continuing contact. i have been washing my sheets, towels and clothes every day. nothing is helping, not only do i still have it, but it is continuing to pop up in other areas, my body, back, thighs, face, eyelids, even in my ear. i ve used cortisone cremes, aveeno stuff, ivyrest and now, my physician told me to use an ivy wash. i m on my 2nd tube of it, since yesterday, and it s not cheap, without any results. on their website they state if you are not getting results, then you are not following the instructions. i am following them to the T. i am desperate for even an hour or two of relief . the walgreen s pharmacist told me to start treating it like a burn and gave me an ointment with lidocaine , it helps a little, but not much. at least i don t feel like crying or pulling my hair out, but i know that rest will be hard to come be again tonight. my arms were also so bad, that the dr also prescribed hydocodone for the pain. i feel like i m not being taken serious. and i don t think anyone really understands all the measures i have taken to eliminate further contact with the oils .
Asked On : Mon, 14 May 2012
Answers:  1 Views:  120
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General Surgeon 's  Response

Its really disturbing to have condition like this. Do you have a pet? if you have then bathing them might be the solution. The condition will improve with the medication with time.Changing the place might seem an unusual situation but it might help.Till then avoid contact and be regular on your meds. Please continue with the lidocain cream if its helping along with application of ice to the part where the blisters pop up.
Hoping the advice help and you recover from it soon. Please revert for any more help.

Thanking you
Dr Samir
Answered: Thu, 31 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor